MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL LP; HCG, KRD

PENUMBRA, INC. RUBY COIL LP; HCG, KRD
Model Number RBYLP0105
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2025
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure in the prostate artery using ruby coil lps and a non-penumbra microcatheter.During the procedure, the physician advanced a ruby coil lp into the microcatheter and reported that the coil became stuck near the distal end and unintentionally detached within the microcatheter.Therefore, the microcatheter containing the detached ruby coil lp was removed from the patient, and the coil was flushed out on the back table.The procedure was completed using non-penumbra coils and the same microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned ruby coil lp confirmed that the embolization coil was detached from the pusher assembly and was not returned for evaluation.Evaluation revealed that the pet lock was separated on the proximal end of the pusher assembly, and the pull wire was retracted from the distal end of the pusher assembly.This typically occurs during a successful detachment attempt.If the pet lock is inadvertently separated during manipulation of the device, the pull wire may retract out of the pusher assembly distal tip causing the embolization coil to detach from its pusher assembly.Based on the reported complaint, the root cause of the pet lock separating could not be determined.Further evaluation revealed bends and kinks on the pusher assembly this damage was likely incidental to the complaint and may have occurred during packaging for return to penumbra.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for both lots were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.Please note that two lot numbers were provided: f00014510 and c00015512: it is unknown which lot number is associated with the reported event.1.Lot #: f00014510, manufacture date: 2024-11-11, expiration date: 2029-11-10.2.Lot #: c00015512, manufacture date: 2021-01-27, expiration date: 2026-01-26.

Brand Name
RUBY COIL LP
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
MDR Report Key21963978
Report Number3005168196-2025-00154
Device Sequence Number9274424
Product Code HCG
UDI-Device Identifier00815948025967
UDI-Public00815948025967
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K230284
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBYLP0105
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2025
Initial Report FDA Received Date05/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexMale